The core of a continuum economy with widespread externalities and finite coalitions: From finite to continuum economies

Mamoru Kaneko, Myrna Holtz Wooders

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

When permissible coalitions in finite economies are constrained to be small relative to the player set, the continuum model with finite coalitions and its f-core are the limits of large finite economies and their ε-cores. We show convergence both of game-theoretic structures-relatively small coalitions in the finite economies converge to finite coalitions-and of solutions-ε-cores converge to the f-core. Our convergence is carried out in the context of exchange economies with widespread externalities where the requirement that coalitions be small is critical.

Original languageEnglish
Pages (from-to)135-168
Number of pages34
JournalJournal of Economic Theory
Volume49
Issue number1
DOIs
Publication statusPublished - 1989
Externally publishedYes

Fingerprint

Continuum economies
Externalities
Exchange economy

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

The core of a continuum economy with widespread externalities and finite coalitions : From finite to continuum economies. / Kaneko, Mamoru; Wooders, Myrna Holtz.

In: Journal of Economic Theory, Vol. 49, No. 1, 1989, p. 135-168.

Research output: Contribution to journalArticle

@article{f9e807a718824c6f8fd18d13dabc115b,
title = "The core of a continuum economy with widespread externalities and finite coalitions: From finite to continuum economies",
abstract = "When permissible coalitions in finite economies are constrained to be small relative to the player set, the continuum model with finite coalitions and its f-core are the limits of large finite economies and their ε-cores. We show convergence both of game-theoretic structures-relatively small coalitions in the finite economies converge to finite coalitions-and of solutions-ε-cores converge to the f-core. Our convergence is carried out in the context of exchange economies with widespread externalities where the requirement that coalitions be small is critical.",
author = "Mamoru Kaneko and Wooders, {Myrna Holtz}",
year = "1989",
doi = "10.1016/0022-0531(89)90071-9",
language = "English",
volume = "49",
pages = "135--168",
journal = "Journal of Economic Theory",
issn = "0022-0531",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - The core of a continuum economy with widespread externalities and finite coalitions

T2 - From finite to continuum economies

AU - Kaneko, Mamoru

AU - Wooders, Myrna Holtz

PY - 1989

Y1 - 1989

N2 - When permissible coalitions in finite economies are constrained to be small relative to the player set, the continuum model with finite coalitions and its f-core are the limits of large finite economies and their ε-cores. We show convergence both of game-theoretic structures-relatively small coalitions in the finite economies converge to finite coalitions-and of solutions-ε-cores converge to the f-core. Our convergence is carried out in the context of exchange economies with widespread externalities where the requirement that coalitions be small is critical.

AB - When permissible coalitions in finite economies are constrained to be small relative to the player set, the continuum model with finite coalitions and its f-core are the limits of large finite economies and their ε-cores. We show convergence both of game-theoretic structures-relatively small coalitions in the finite economies converge to finite coalitions-and of solutions-ε-cores converge to the f-core. Our convergence is carried out in the context of exchange economies with widespread externalities where the requirement that coalitions be small is critical.

UR - http://www.scopus.com/inward/record.url?scp=38249026377&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249026377&partnerID=8YFLogxK

U2 - 10.1016/0022-0531(89)90071-9

DO - 10.1016/0022-0531(89)90071-9

M3 - Article

AN - SCOPUS:38249026377

VL - 49

SP - 135

EP - 168

JO - Journal of Economic Theory

JF - Journal of Economic Theory

SN - 0022-0531

IS - 1

ER -